Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dollyapples

Accutane Question...

Recommended Posts

I was wondering how many of you still dye or highlight your hair while on Accutane? If you do, have you experienced any negative effects? Also, I want to wax my eyebrows. Do any of you do that as well? I hope I don't have to halt from waxing my eyebrows for 6 months plus! :wall:

Share this post


Link to post
Share on other sites

I was wondering how many of you still dye or highlight your hair while on Accutane? If you do, have you experienced any negative effects? Also, I want to wax my eyebrows. Do any of you do that as well? I hope I don't have to halt from waxing my eyebrows for 6 months plus! :wall:

Highlights....I'm pretty sure they're okay as long the bleach doesn't contact your scalp....

Waxing....out of the question......your skin is so thin can rip right off.....invest in a good pair of tweezers or consider threading instead of waxing (I've heard it's less painful).....

Share this post


Link to post
Share on other sites

Do not wax! There's a good chance your skin will tear right off with the hairs. You can pluck them by hand, or like Labgirl suggests, try threading if it's available in your area.

I have been dyeing my hair with a Natural Instincts type with no issues, but it's peroxide only, no ammonia. I would not use a bleaching product on Accutane just because it dries the hair so much, but if you're willing to do the extra conditioning it will be fine if you keep the bleach off the scalp.

Share this post


Link to post
Share on other sites

My hairstylist was just telling me about one of her friends that came in for a waxing and didn't tell her she was on 'tane. She totally freaked when she ripped off the cloth and all this skin came off w/it!! Then, her friend told her what she was on, and my hairstylist told her that she refuses to do that any more until she's been off the meds for at least six months.

It sucks not being able to wax, but once you get into the habit of plucking, it's really not a big deal. Hairier eybrows are better than permanent scars on your forehead.

Share this post


Link to post
Share on other sites

I was wondering how many of you still dye or highlight your hair while on Accutane? If you do, have you experienced any negative effects? Also, I want to wax my eyebrows. Do any of you do that as well? I hope I don't have to halt from waxing my eyebrows for 6 months plus! :wall:

I just dyed my roots last week and so far everything seems to be normal. I do condition my hair a lot. BTW, I used regular dye products (Wella & 20 Volume peroxide).

Share this post


Link to post
Share on other sites

I had my hair bleached, stripped, coloured black brown etc practically everything you could have done whilst on accutane and I was fine.

Share this post


Link to post
Share on other sites

i tried some loreal black dye as a test behind my ear, it made a little wound and all the skin flaked off for days. so be very careful, try sensitivity tests.

Share this post


Link to post
Share on other sites

I'm not on accutane, but I'm on retin-a micro which also makes your skin super sensitive. I had a bunch of medical tests done that required electrodes to be taped on my face. When the technicians removed the tape huge patches of skin came off too! Now my face is all red and raw and splotchy. I seriously would NOT reccomend waxing, you don't want this to happen!

Share this post


Link to post
Share on other sites

I had my roots touched up a few days again and it stung a little, but nothing major. I am fine.

I was in highschool and a friend of mine was taking Accutane. I didn't really know anything about the drug at that time. We waxed her eyebrows and when I removed the first wax strip a chunk of skin came Off with it. The skin was in the shape of a pyrmaid. She screamed and eyes starting tearing up. It was really wicked looking. She said she can't remember when something hurt that bad.

I know these things are going to effect everyone different, so I would be very careful. I think you have to judge for yourself on what is best.

Good luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×